Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 38, NWS Norman, OK

June 2, 2016Atoka County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 2, 2016, 8:10 PM CDT for Atoka County, Oklahoma. It took effect at Jun 3, 2016, 2:42 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jun 2, 2016, 8:10 PM CDT (01:10 UTC)
In effect from
Jun 3, 2016, 2:42 PM CDT
Expired
Jun 7, 2016, 12:00 AM CDT
In force
3 days
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Moderate

County Atoka County, OK

The radar

The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2).

Action stage
22 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

718 
WGUS44 KOUN 030111
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT THU JUN 2 2016

OKC013-031310-
/O.NEW.KOUN.FL.W.0037.160603T0235Z-160604T1949Z/
/BLUO2.2.ER.160603T0235Z.160603T1200Z.160604T1349Z.NO/
810 PM CDT THU JUN 2 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Blue River near Blue. 
  
* until Saturday afternoon...or until the warning is cancelled. 
  
* At  7:30 PM Thursday the stage was 25.5 feet. 
  
* Moderate flooding is forecast. 
  
* Flood stage is 28.0 feet. 
  
* Forecast...The Blue River will rise above flood stage late Thursday
  evening and crest near 33.9 feet mid Friday morning. The Blue River
  will fall below flood stage mid Saturday morning. 
  
* Impact...At 34.0 feet...Farmlands are flooded along the river...
  extending across Bryan county to the confluence with the Red River.
  Flood depths average 6 feet and are spread over most of the flood 
  plain...severely damaging property isolated in low-lying fields 
  close to the river. Some low-lying fields and rural roads become 
  flooded many hours before and after the crest time.
  
 
&&
 
LAT...LON 3405 9636 3408 9634 3395 9609 3389 9596
      3387 9607 3397 9626

$$

OKC005-031309-
/O.NEW.KOUN.FL.W.0038.160603T1942Z-160607T0500Z/
/CANO2.2.ER.160603T1942Z.160605T1800Z.160606T2300Z.UU/
810 PM CDT THU JUN 2 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Clear Boggy Creek near Caney. 
  
* from Friday afternoon to late Monday night...or until the warning 
  is cancelled. 
  
* At  7:30 PM Thursday the stage was 14.8 feet. 
  
* Moderate flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will rise above flood stage early 
  Friday afternoon and crest near 29.7 feet early Sunday afternoon. 
  The Clear Boggy Creek will fall below flood stage Monday evening. 
  
* Impact...At 30.0 feet...Creek levels rise to four feet higher than 
  flood stage...spreading over many acres of bottomlands in western 
  Atoka County...and the northeastern edge of Bryan County. 
  Croplands...pastures...and some secondary rural roads are 
  flooded.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
8 follow-up statements
586 
WGUS84 KOUN 031346
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
846 AM CDT FRI JUN 3 2016

OKC013-032146-
/O.EXT.KOUN.FL.W.0037.000000T0000Z-160604T1047Z/
/BLUO2.1.ER.160603T0910Z.160603T1800Z.160604T0447Z.NO/
846 AM CDT FRI JUN 3 2016

The Flood Warning continues for
  The Blue River near Blue. 
  
* until late tonight...or until the warning is cancelled. 
  
* At  7:30 AM Friday the stage was 28.3 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 28.0 feet. 
  
* Forecast...The Blue River will continue rising and crest near 28.5 
  feet early Friday afternoon. The Blue River will fall below flood 
  stage late Friday evening. 
  
* Impact...At 33.0 feet...Farmlands are flooded along the river...
  extending across Bryan county to the confluence with the Red River.
  Flood depths average 5 feet and are spread over most of the flood 
  plain...severely damaging property isolated in low-lying fields 
  close to the river. Some low-lying fields and rural roads become 
  flooded many hours before and after the crest time.
  
 
&&
 
LAT...LON 3405 9636 3408 9634 3395 9609 3389 9596
      3387 9607 3397 9626

$$

OKC005-032145-
/O.EXT.KOUN.FL.W.0038.160604T0900Z-160605T1300Z/
/CANO2.1.ER.160604T0900Z.160604T1800Z.160605T0700Z.UU/
846 AM CDT FRI JUN 3 2016

The Flood Warning continues for
  The Clear Boggy Creek near Caney. 
  
* from late tonight to Sunday morning...or until the warning is 
  cancelled. 
  
* At  7:30 AM Friday the stage was 20.3 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will rise above flood stage early 
  Saturday morning and crest near 26.5 feet early Saturday afternoon.
  The Clear Boggy Creek will fall below flood stage early Sunday 
  morning. 
  
* Impact...At 30.0 feet...Creek levels rise to four feet higher than 
  flood stage...spreading over many acres of bottomlands in western 
  Atoka County...and the northeastern edge of Bryan County. 
  Croplands...pastures...and some secondary rural roads are 
  flooded.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
322 
WGUS84 KOUN 031904
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT FRI JUN 3 2016

OKC005-040304-
/O.EXT.KOUN.FL.W.0038.160604T1100Z-160605T1851Z/
/CANO2.1.ER.160604T1100Z.160605T0000Z.160605T1251Z.UU/
204 PM CDT FRI JUN 3 2016

...Flood Warning extended until Sunday afternoon...
 
The Flood Warning continues for
  The Clear Boggy Creek near Caney. 
  
* from Saturday morning to Sunday afternoon...or until the warning 
  is cancelled. 
  
* At 1:30 PM Friday the stage was 23.5 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will rise above flood stage mid 
  Saturday morning and crest near 26.6 feet Saturday evening. The 
  Clear Boggy Creek will fall below flood stage mid Sunday morning. 
  
* Impact...At 27.0 feet...Creek levels rise to slightly above 
  bankfull stages in western Atoka County and the northeastern edge 
  of Bryan County. High stages on small feeder streams result in even
  greater depths to mainstem bottomlands near their points of entry 
  into Clear Boggy Creek. Only croplands...pastures...and some 
  secondary rural roads are affected.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
537 
WGUS84 KOUN 040126
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT FRI JUN 3 2016

OKC005-040926-
/O.EXT.KOUN.FL.W.0038.160604T1200Z-160605T1630Z/
/CANO2.1.ER.160604T1200Z.160605T0000Z.160605T1030Z.UU/
826 PM CDT FRI JUN 3 2016

The Flood Warning continues for
  The Clear Boggy Creek near Caney. 
  
* from Saturday morning to Sunday morning...or until the warning is 
  cancelled. 
  
* At  7:30 PM Friday the stage was 24.8 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will rise above flood stage mid 
  Saturday morning and crest near 26.4 feet Saturday evening. The 
  Clear Boggy Creek will fall below flood stage early Sunday morning.
  
  
* Impact...At 26.0 feet...The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands...pastures...and some secondary rural roads along and 
  near Clear Boggy Creek are affected.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
414 
WGUS84 KOUN 040635
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
135 AM CDT SAT JUN 4 2016

OKC005-041435-
/O.EXT.KOUN.FL.W.0038.160604T1500Z-160605T1630Z/
/CANO2.1.ER.160604T1500Z.160605T0000Z.160605T1030Z.UU/
135 AM CDT SAT JUN 4 2016

The Flood Warning continues for
  The Clear Boggy Creek near Caney. 
  
* from this morning to Sunday morning...or until the warning is 
  cancelled. 
  
* At 12:30 AM Saturday the stage was 25.3 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will rise above flood stage late 
  Saturday morning and crest near 26.4 feet Saturday evening. The 
  Clear Boggy Creek will fall below flood stage early Sunday morning.
  
  
* Impact...At 26.0 feet...The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands...pastures...and some secondary rural roads along and 
  near Clear Boggy Creek are affected.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
805 
WGUS84 KOUN 041308
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
807 AM CDT SAT JUN 4 2016

OKC005-042107-
/O.EXT.KOUN.FL.W.0038.160604T1606Z-160605T1500Z/
/CANO2.1.ER.160604T1606Z.160605T0000Z.160605T0900Z.UU/
807 AM CDT SAT JUN 4 2016

The Flood Warning continues for
  The Clear Boggy Creek near Caney. 
  
* until Sunday morning...or until the warning is cancelled. 
  
* At  7:30 AM Saturday the stage was 25.8 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will rise above flood stage late 
  Saturday morning and crest near 26.3 feet Saturday evening. The 
  Clear Boggy Creek will fall below flood stage early Sunday morning.
  
  
* Impact...At 26.0 feet...The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands...pastures...and some secondary rural roads along and 
  near Clear Boggy Creek are affected.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
910 
WGUS84 KOUN 041840
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CDT SAT JUN 4 2016

OKC005-050240-
/O.EXT.KOUN.FL.W.0038.000000T0000Z-160605T1200Z/
/CANO2.1.ER.160605T0000Z.160605T0000Z.160605T0600Z.UU/
140 PM CDT SAT JUN 4 2016

The Flood Warning continues for
  The Clear Boggy Creek near Caney. 
  
* until Sunday morning...or until the warning is cancelled. 
  
* At 12:30 PM Saturday the stage was 25.9 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek is forecast to crest near 26.0 
  feet Saturday evening. 
  
* Impact...At 26.0 feet...The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands...pastures...and some secondary rural roads along and 
  near Clear Boggy Creek are affected.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
903 
WGUS84 KOUN 050108
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT SAT JUN 4 2016

OKC005-050908-
/O.CON.KOUN.FL.W.0038.000000T0000Z-160605T1200Z/
/CANO2.1.ER.160605T0600Z.160605T0600Z.160605T0600Z.UU/
808 PM CDT SAT JUN 4 2016

The Flood Warning continues for
  the Clear Boggy Creek near Caney 
  
* until Sunday morning...or until the warning is cancelled. 
  
* At  7:30 PM Saturday the stage was 26.0 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek is at crest and will begin 
  falling early Sunday morning. The Clear Boggy Creek will fall below
  flood stage early Sunday morning. 
  
* Impact...At 26.0 feet...The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands...pastures...and some secondary rural roads along and 
  near Clear Boggy Creek are affected.
  
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$

Kurtz
672 
WGUS84 KOUN 050732
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
232 AM CDT SUN JUN 5 2016

OKC005-050802-
/O.CAN.KOUN.FL.W.0038.000000T0000Z-160605T1200Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
232 AM CDT SUN JUN 5 2016

The Flood Warning is cancelled for
  The Clear Boggy Creek near Caney. 
  
* At 1 AM Sunday the stage was 25.4 feet.
  
* Flood stage is 26.0 feet.
  
* Forecast: The Clear Boggy Creek has crested and is now falling.
  Any additional forecast information will be issued via hydrologic
  statements for this location for this event.
  
* Impact...At 26.0 feet...The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands...pastures...and some secondary rural roads along and 
  near Clear Boggy Creek are affected.
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:05 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 2, 6:05 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
605 PM CDT THU JUN 2 2016

.aviation...
Will keep a mention of shra/tstm in most sites this evening with
mainly vfr ceilings. Could see a more persistent band of rain impact
SPS overnight, will not mention precip elsewhere as chances remain
too low. However, should see ceilings lower into mvfr and perhaps
ifr most sites overnight. Ceilings may dissipate at GAG/WWR late
tonight with other sites rising back into vfr by Friday aftn.

30

&&

.prev discussion... /issued 341 PM CDT THU JUN 2 2016/

.DISCUSSION...
This next round of showers and storms continue to move northwest
across the area this evening pivoting around the big upper low
slowly moving east through south Texas. But there is a decent
signal in various models of yet another band developing this
evening across northeast Texas and pivoting northwest and west
across southern Oklahoma and northern Texas this evening and
overnight, so we have once again extended the valid time of the
flood watch for portions of southern Oklahoma and north Texas.
Although some areas farther north may still see some rain this
afternoon and possibly into early evening, at this time we will
plan to let the northern part of the watch expire at 00z.
Precipitation chances will linger in the southeast into Saturday,
but then should move out of the area late Saturday. Despite the
northerly upper level flow developing over the Plains behind this
upper low and another northern stream wave... temperatures will be
warmer early next week with the lack of cloud cover and
precipitation across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  79  63  85 /  40  30  10  20
Hobart OK         62  81  61  86 /  30  20  10  20
Wichita Falls TX  64  79  63  85 /  60  50  20  10
Gage OK           55  83  60  86 /  10   0   0   0
Ponca City OK     61  82  62  86 /  20  20  10  10
Durant OK         65  76  66  82 /  80  60  50  40

&&

.OUN Watches/Warnings/Advisories...
OK...Flood Watch until 7 PM CDT this evening for OKZ011>026-033>036.

     Flood Watch through Friday afternoon for OKZ027>030-037>048-
     050>052.

TX...Flood Watch until 7 PM CDT this evening for TXZ083.

     Flood Watch through Friday afternoon for TXZ084>090.

&&
Hazardous weather outlook, Jun 2, 7:39 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT THU JUN 2 2016

OKZ004>048-050>052-TXZ083>090-040045-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
739 PM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.HEAVY RAIN...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS
THE REGION THROUGH FRIDAY MORNING. LOCALLY HEAVY RAINFALL REMAINS
POSSIBLE...AND MAY BE HEAVY ENOUGH TO RESULT IN FLOODING. A FLOOD
WATCH REMAINS IN EFFECT.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH FRIDAY
MORNING. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. SEVERE
WEATHER IS UNLIKELY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS/KURTZ/EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:10 PM CDTRiver Flood WarningOUNBryan43 hr
Jun 2, 8:56 PM CDTRiver Flood WarningOUNCarter, Johnston, Murray60 hr
Jun 3, 3:58 AM CDTDense Fog AdvisoryOUNAlfalfa, Blaine, Custer, Dewey, Ellis, Harper and 4 more6 hr

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.